Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 6, NWS Boise, ID

March 24, 2016Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Mar 24, 2016, 3:27 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 24, 2016, 2:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 3:27 AM MDT (09:27 UTC)
In effect from
Mar 24, 2016, 2:00 PM MDT
Expired
Mar 24, 2016, 7:00 PM MDT
In force
5 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS75 KBOI 240927
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
327 AM MDT THU MAR 24 2016

...VERY WINDY THIS AFTERNOON ACROSS THE MAGIC VALLEY...

.COLD FRONTAL PASSAGE THROUGH JEROME AND TWIN FALLS ABOUT NOON
WILL BRING ANOTHER ROUND OF VERY WINDY CONDITIONS TO MUCH THE
REGION LATER TODAY. 

IDZ016-242330-
/O.NEW.KBOI.WI.Y.0006.160324T2000Z-160325T0100Z/
WESTERN MAGIC VALLEY-
327 AM MDT THU MAR 24 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING. 

* WINDS...VARIABLE UP TO 15 MPH THIS MORNING BECOMING WEST 15 TO
  25 MPH AFTER SUNRISE...THEN INCREASING 25 TO 35 MPH WITH GUSTS
  TO 45 MPH FOR SEVERAL HOURS THIS AFTERNOON.

* TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN 2 AND 5 PM. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAINLY ON NORTH...SOUTH
  ORIENTED ROADWAYS AND CROSS WINDS AT HANSEN AND PERRINE BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
426 
WWUS75 KBOI 242107
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
307 PM MDT THU MAR 24 2016

...VERY WINDY THIS AFTERNOON ACROSS THE MAGIC VALLEY...

.COLD FRONTAL PASSED THROUGH JEROME AND TWIN FALLS ABOUT NOON
FOLLOWED BY VERY WINDY WEATHER THAT WILL CONTINUE THE REST OF THE
AFTERNOON.

IDZ016-250100-
/O.CON.KBOI.WI.Y.0006.000000T0000Z-160325T0100Z/
WESTERN MAGIC VALLEY-
307 PM MDT THU MAR 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...UNTIL 7 PM MDT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAINLY ON NORTH/SOUTH
  ORIENTED ROADWAYS AND AT HANSEN AND PERRINE BRIDGES DUE TO
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
035 
WWUS75 KBOI 250058
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
658 PM MDT THU MAR 24 2016


IDZ016-250200-
/O.EXP.KBOI.WI.Y.0006.000000T0000Z-160325T0100Z/
WESTERN MAGIC VALLEY-
658 PM MDT THU MAR 24 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WINDS ACROSS THE REGION HAVE DROPPED BELOW WIND CRITERIA STRENGTH
BUT WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:24 AM MDT, 3 minutes earlier.

Area forecast discussion, Mar 24, 3:24 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
324 AM MDT THU MAR 24 2016

.SHORT TERM...TODAY THROUGH FRIDAY...VERY WINDY CONDITIONS WILL
DEVELOP ACROSS THE MAGIC VALLEY THIS AFTERNOON. A COLD FRONT
NEAR THE COLUMBIA BASIN WILL CROSS SOUTH CENTRAL IDAHO ABOUT NOON.
A STRONG MID LEVEL JET OFFSHORE BEHIND THE FRONT WILL FOLLOW AND
STRONG WINDS WILL MIX DOWN ON COLD AIR ADVECTION. TERRAIN ACROSS THE
MAGIC VALLEY WILL ALIGN WITH THE JET FOR VERY WINDY CONDITIONS SO
A WIND ADVISORY HAS BEEN ISSUED. SNOW AMOUNTS WILL BE LIGHT WITH
THE FRONT AND JET...WHICH IS ALSO THE CASE FOR THE SHORTWAVE
DROPPING THROUGH THE AREA ON FRIDAY. SNOW LEVELS TODAY RANGE FROM
5K FT ACROSS BAKER-VALLEY COUNTIES TO AROUND 6K FT ALONG THE NV
BORDER. SNOW LEVELS LOWER TONIGHT AND FRIDAY TO AROUND 4K FT.
COLDEST AIR REMAINS EAST OF THE DIVIDE. CALIBRATED SREF ALONG WITH
FORECAST CAPE/LI SHOW THAT A SMALL THREAT OF THUNDERSTORMS EXISTS
ALONG THE FRONT THIS MORNING...AND ACROSS HIGHEST MOUNTAINS OF
CENTRAL IDAHO FRIDAY AFTERNOON. SINCE THE THREAT IS BELOW 20
PERCENT LEFT IT OUT OF THE ZONES BUT STRONG SHOWERS WILL BE
CAPABLE OF PRODUCING VERY WINDY BURSTS AND SMALL ICE PELLETS.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...UPPER LEVEL RIDGE MOVES
OVER THE REGION SATURDAY AHEAD OF THE NEXT UPPER LEVEL LOW PRESSURE
SYSTEM FOR SUNDAY. THE RIDGE WILL ALLOW FOR DRY CONDITIONS WITH
TEMPERATURES NEAR NORMAL SATURDAY INTO EARLY SUNDAY. SUNDAY
AFTERNOON THROUGH MONDAY WILL SEE THE PASSAGE OF A DEEP UPPER LEVEL
LOW PRESSURE SYSTEM WHICH WILL BRING PRECIPITATION ACROSS REGION
FOLLOWED BY BELOW NORMAL TEMPERATURES. MOST OF THE PRECIPITATION
WILL BE ALONG OR AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE
AREA SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. SNOW LEVELS AROUND
5000 FEET AHEAD THE FRONT WILL DROP TO AROUND 3000 FEET THOUGH BE
THEN MOST OF THE PRECIPITATION WILL BE OVER. EXPECTED BREEZY
NORTHWEST WINDS BEHIND THE FRONT LASTING THROUGH MONDAY EVENING.
SHOWERS WILL CONTINUE MONDAY WITH THE LOW PRESSURE CENTER OVER THE
REGION. IT/S LIKELY MOST OF THE SHOWERS WILL PRODUCE GRAUPEL OR
SMALL HAIL ALONG WITH RAIN IN THE LOWER VALLEYS. MOUNTAINS WILL SEE
SNOW SHOWERS. TEMPERATURES WILL BE THE COLDEST OF THE WEEK ON MONDAY
AROUND 10 DEGREES BELOW NORMAL. THE LOW WILL SLOWLY TRACK SOUTHEAST
WARD TUESDAY AND WEDNESDAY CONTINUING THE THREAT FOR RAIN/GRAUPEL
SHOWERS AND SNOW SHOWERS ABOVE 3500 FEET. EAST-NORTHEASTERLY FLOW
WILL NOT ALLOW FOR MUCH WARMING TUESDAY AND WEDNESDAY WITH
TEMPERATURE STILL ABOUT 4-6 DEGREES BELOW NORMAL. WARMER AND DRY
CONDITIONS EXPECTED THURSDAY AS ANOTHER UPPER LEVEL RIDGE MOVES OVER
THE REGION.

&&

.AVIATION...VFR. BROKEN TO OVERCAST CLOUDS TODAY WITH SCATTERED
SHOWERS NE OF A LINE FROM KBNO-KTWF WITH MOUNTAINS OBSCURED IN MVFR
TO LOCAL IFR CONDITIONS. SNOW LEVELS AROUND 4500FT MSL NEAR KMYL TO
6000FT MSL NEAR KTWF. LOWER VALLEYS COULD SEE A BRIEF RAIN/GRAUPEL
SHOWERS TODAY. SURFACE WINDS VARIABLE 10KT OR LESS BECOMING W-NW 10-
20KT WITH GUSTS UP TO 35KT IN MAGIC VALLEY AFTER 18Z. WINDS ALOFT AT
10KFT MSL...WNW 25-35KT BECOMING NW 30-45KT BY 18Z/THU.

WEEKEND OUTLOOK...ANOTHER UPPER LEVEL TROUGH ON FRIDAY WILL BRING A
BETTER CHANCES FOR MVFR SHOWERS. SATURDAY WILL BE WARM AND DRY. A
STRONGER LOW PRESSURE SYSTEM SUNDAY AFTERNOON THROUGH MONDAY WILL
BRING WIDESPREAD PRECIPITATION AND LIKELY LOWER CEILINGS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING
     IDZ016.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....JS
AVIATION.....JS

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.